Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 1999, 3:05 PM PDT for Clark County, Nevada. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 1999, 3:05 PM PDT (22:05 UTC)
- Expired
- Jul 9, 1999, 5:00 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KVEF 092206
FFWLAS
NVC003-100000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT FRI JUL 9 1999
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS
* EXTENDED THE FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA
* UNTIL 500 PM PDT
* AT 250 PM PDT...THE PARK RANGER AT VALLEY OF FIRE STATE PARK
INDICATED THE CALIFORNIA WASH IS FLOODING HIGHWAY 169 BETWEEN
INTERSTATE 15 EXIT 75 AND THE PARK. THE ROAD IS CLOSED AS TOURISTS
HAVE RETURNED TO THE PARK.
DOPPLER RADAR INDICATES THE THREAT FOR HEAVY RAIN HAS ENDED BUT THE
CALIFORNIA WASH AND WASHES HEADED INTO THE OVERTON ARM AT ECHO BAY
WILL CARRY WATER FOR ANOTHER TWO HOURS.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
LAT...LON 3651 11498 3642 11490 3634 11468 3634 11441
3665 11461 3671 11497
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 PM PDT, 5 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM PDT, 5 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI JUL 9 1999 SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FOUR CORNERS AREA THROUGH THE WEEKEND. A FAIRLY MOIST AND UNSTABLE AIRMASS WILL REMAIN TRAPPED OVER MUCH OF THE AREA ALLOWING FOR DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...SHOWERS AND THUNDERSTORMS FORMED PRETTY MUCH AS EXPECTED IN MOIST AND UNSTABLE AIRMASS. LOCATIONS THAT RECEIVED THE MOST RAIN YESTERDAY HAVE HAD TROUBLE GETTING ACTIVITY GOING WITH MUCH ENERGY APPARENTLY GOING INTO EVAPORATION. STILL SOME SUNSHINE LEFT IN THESE AREAS SO THUNDERSTORMS COULD STILL FORM OR DRIFT IN AND WILL CONTINUE GENERALLY SCATTERED POPS TONIGHT AND FLASH FLOOD WATCH UNTIL 9 PM. NO APPRECIABLE CHANGE IN PATTERN THROUGH DAY 5 SO EXPECT MOIST UNSTABLE AIRMASS TO REMAIN OVER CWFA WITH EAST TO SOUTHEAST UPPER FLOW CONTINUING. WILL BASICALLY GO WITH PERSISTENCE ALTHOUGH WE SHOULD SEE SLIGHT WARMING WITH TIME. JMH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFLSLAS STATEMENT REGARDING THIS WATCH.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:10 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 9, 1:15 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.